I am currently waiting on my second lap surgery for my Endo and my doctor has decided to start me on Lupron. I have a lot of worries about this medication but he assures me it will help with the pain. Can anyone that's been on Lupron let me know what you thought of it, and what side effects you experienced/how you dealt with them?
I just finished my first treatment of lupron. It did help with the pain tremendously for me, but the hot flashes were the hardest side effect that i had to deal with. I am now going in for my first LAP on friday and was told i need to take another treatment after the procedure. I just dealt with the hot flashes as they mostly were the strongest at night time for me. Best of luck.
The Lupron didn't really help my pain much, but I was told that was not the norm. The hot flashes were a serious pain in the butt, but my doc forgot to give me the add-back therapy, which combats the side effects, until a month into the treatment. As soon as I started taking the add-back therapy pills, the side effects were more manageable.
It should be a 6 month course of Lupron, month 1, 2 and 3 ou get a shot each month then on month 4 you get another shot that should last you the next 3 months. Make sure they give you a separate prescription for the add-back therapy (will be something like Norethindrone) and start taking it immediately to minimize the side effects.
I was on lupron for 6 months. The one thing I did not like it is I felt scattered brained. It sure helped with the pain because I did not have a period for about 6-8 months and that was wonderful. If you do lupron be sure to get add back therapy. My doctor says it is the equivalent of torture for a doctor to prescribe lupron without add back. Mine also took blood work every time I got my next injections. I one every four weeks. My doctor refuses to do the three month. Which is fine with me. If your doctor is not a reproductive endocrinologist I recommend you get a hold of the endometiosis association to find a good one in your area. http://www.endometriosisassn.org/
good luck, achilles2
I'll have to ask the doctor about that, the only thing he prescribed for me is some Amitripyline (sp?) that he said would help me sleep and help some of the pain, but I'm still waiting for the pharmacy to get some in.... I've only been on the Lupron a couple days now but I'm already getting some terrible back pain and headaches. I really hope it's not like this every day. Did anyone gain a significant amount of weight?
No weight gain, but I am just curious did your doctor inform you that Amitripyline is an antidepressant. I know it is used to help with sleep and pain. But many people do not know that it is in fact an antidepressant. Get some add-back, if you have to demand it. good luck,
My doc has put me on a 6 month treatment plan taking monthly lupron depot shots. I took my first shot about 3 weeks ago. So far, no side effects other than a really long period that lasted 10 days last week. I was/am really concerned about side effects as well, mortified that I might experience some of the really bad ones such as memory loss, weight gain, mood swings...but, thankfully, (fingers crossed) so far so good. I do think though that after the next shot is when I may begin to experience them, since then is when I presume I may stop having a period and hormones will be in full swing. =( I'm nervous. And I understand your concern completely!
Has anyone had any problems with hair loss? Please help I havent started mine yet but the doctor wants me to start treatments as soon as possible Ive read horror stories about people losing hair please help.
Also has anyone had very bad weight gain?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.